DOI 10.1016/j.jtha.2025.03.024
Refractory autoimmune heparin-induced thrombocytopenia following cardiac surgery.
Аннотация
Autoimmune heparin-induced thrombocytopenia (aHIT) is a severe subtype of heparin-induced thrombocytopenia characterized by persistent thrombocytopenia and prothrombotic condition, even though anticoagulation with heparin has been discontinued. Here, we report on a patient with a previous history of aHIT where reexposure to heparin during cardiac surgery resulted in recurrent aHIT with pulmonary embolism. Alternative anticoagulants, as well as high-dose intravenous immunoglobulin, were ineffective, and only multiple cycles of therapeutic plasma exchange restored platelet counts and prevented further thrombosis progression. The therapy was guided by an ex vivo model of antiplatelet factor 4 (PF4)-mediated thrombosis that showed accurate performance in predicting the clinical outcome. Most importantly, the ability to induce thrombus formation was mainly caused by anti-PF4 (heparin-independent) antibodies. Our paper provides the first description of recurrent aHIT with translational evidence that pathogenic heparin-independent anti-PF4 antibodies can be specifically targeted by therapeutic plasma exchange, emphasizing the clinical use in refractory cases of aHIT.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.